Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Newton polygons and local integrability of negative powers of smooth functions in the plane


Author: Michael Greenblatt
Journal: Trans. Amer. Math. Soc. 358 (2006), 657-670
MSC (2000): Primary 42B20; Secondary 35H20
DOI: https://doi.org/10.1090/S0002-9947-05-03664-0
Published electronically: February 4, 2005
MathSciNet review: 2177034
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $f(x,y)$ be any smooth real-valued function with $f(0,0)=0$. For a sufficiently small neighborhood $U$ of the origin, we study the number

\begin{displaymath}\sup\left\{\epsilon:\int_U \vert f(x,y)\vert^{-\epsilon}<\infty\right\}. \end{displaymath}

It is known that sometimes this number can be expressed in a natural way using the Newton polygon of $f$. We provide necessary and sufficient conditions for this Newton polygon characterization to hold. The behavior of the integral at the supremal $\epsilon$ is also analyzed.


References [Enhancements On Off] (What's this?)

  • [CCW] A. Carbery, M. Christ, J. Wright, Multidimensional van der Corput and sublevel set estimates, J. Amer. Math. Soc. 12 (1999), 981-1015. MR 2000h:42010
  • [C] M. Christ, Hilbert transforms along curves. I. Nilpotent groups, Annals of Mathematics (2) 122 (1985), no.3, 575-596. MR 87f:42039a
  • [PSSt] D. H. Phong, E. M. Stein, J. Sturm, On the growth and stability of real-analytic functions, American J. Math. 121 (1999), 519-554. MR 2002a:58025
  • [P] M. Pramanik, Convergence of two-dimensional weighted integrals, Trans. Amer. Math. Soc. 354 (2002), 1651-1665. MR 2003a:41033
  • [V] A. N. Varchenko, Newton polyhedra and estimates of oscillatory integrals, Functional Anal. Appl. 18 (1976), no. 3, 175-196.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 42B20, 35H20

Retrieve articles in all journals with MSC (2000): 42B20, 35H20


Additional Information

Michael Greenblatt
Affiliation: Department of Mathematics, Massachusetts Institute of Technology, 77 Massachusetts Avenue, Cambridge, Massachusetts 02139

DOI: https://doi.org/10.1090/S0002-9947-05-03664-0
Keywords: Resolution of singularities, Newton polygon
Received by editor(s): November 11, 2002
Received by editor(s) in revised form: February 6, 2004
Published electronically: February 4, 2005
Additional Notes: This research was supported in part by NSF grant DMS-9988798
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society